Thunderstorm Wind, Neosho
- When
- August 6, 7:05 PM CST
- Where
- Neosho County, Erie
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -95.250
Two large trees fell on top of two houses.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 6, 2:24 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 PM CDT SUN AUG 6 2006 .DISCUSSION... FORECAST CHALLENGES/CONCERNS FOCUS ON THUNDERSTORM CHANCES THROUGH TUESDAY EVENING...ALONG WITH CONTINUED HOT TEMPERATURES...ALTHOUGH THERE MAY BE A FEW INTERMITTENT BREAKS IN THE HEAT THROUGH THE NEXT 7 DAYS. TONIGHT-TUESDAY NIGHT (SHORT-TERM): WILL ALLOW HEAT ADVISORY TO EXPIRE AT 7 PM. ONCE AGAIN THIS AFTERNOON DEWPOINTS HAVE MIXED OUT...EVEN OVER SOUTH CENTRAL KANSAS WHERE SOIL MOISTURE REMAINS RELATIVELY HIGH...RESULTING IN MOST HEAT INDICES FROM 102-107F THUNDERSTORMS ARE ONGOING ACROSS CENTRAL/NORTH CENTRAL KANSAS ALONG AND BEHIND A COLD FRONT. THINKING STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID EVENING. STRONG WIND GUSTS SHOULD BE THE PRIMARY THREAT GIVEN LARGE LOW-LEVEL TEMPERATURE/DEWPOINT SPREADS. HEAVY RAINFALL WILL ALSO BE A THREAT DUE TO SLOW STORM MOVEMENT. DEEP LAYER SHEAR IS TOO WEAK FOR LARGE HAIL. MORE ISOLATED TERRAIN INDUCED ACTIVITY WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS MAINLY THE FLINT HILLS. A FEW STRONG GUSTS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. AS STRENGTHENING LOW-LEVEL JET IMPINGES ON SOUTHWARD MOVING FRONTAL BOUNDARY...AND WEAK MID LEVEL WAVE EJECTS OUT OF COLORADO...THINKING THUNDERSTORM ACTIVITY COULD GET QUITE NUMEROUS ACROSS CENTRAL/NORTH CENTRAL KANSAS THIS EVENING THROUGH TONIGHT. SEVERE THREAT SHOULD WANE LATER THIS EVENING...BUT HEAVY RAINFALL THREAT SHOULD INCREASE GENERALLY ALONG AND NORTH OF I-70...AS A COMPLEX OR TWO SHOULD TRACK ACROSS SOUTHERN NE/NORTHERN KS. CONSEQUENTLY...RATHER EXTENSIVE CONVECTIVE COLD POOL SHOULD PUSH FRONTAL BOUNDARY THROUGH MOST OF THE CWA. HOWEVER...DO NOT THINK COLD POOL WILL BE DEEP ENOUGH ACROSS PORTIONS OF SOUTH CENTRAL OR SOUTHEAST KS TO INITIATE MUCH (IF ANY) THUNDERSTORM ACTIVITY...GIVEN WARM/CAPPED AIRMASS. THINKING NAM/WRF AND GFS DO NOT PUSH THIS BOUNDARY FAR ENOUGH SOUTH TONIGHT. SHALLOW NATURE OF OUTFLOW SHOULD ALLOW THE BOUNDARY TO PUSH BACK NORTHWARD ON MONDAY. CONVERGENCE AND INSTABILITY ALONG BOUNDARY SHOULD BE SUFFICIENT TO PRODUCE A FEW STRONG TO SEVERE STORMS MAINLY NORTH OF HIGHWAY 54/400. SIDED CLOSER WITH THE NAM/WRF WITH FRONTAL POSITION...ALTHOUGH THE MODEL MAY STILL BE TOO FAR NORTH. TEMPERATURES WILL BE VERY TRICKY ON MONDAY...BUT THINKING INCREASED CLOUDS NORTH OF THE BOUNDARY OVER CENTRAL KANSAS WILL HOLD TEMPERATURES DOWN. BIG TIME BUST POTENTIAL IF CLOUD COVER IS AS EXTENSIVE AS WHATS CURRENTLY OVER NEBRASKA. TEMPERATURES COULD VERY WELL BE HELD IN THE 80S. 100+ TEMPERATURES SHOULD CONTINUE ALONG THE OKLAHOMA BORDER. MORE CHANCES FOR STORMS MONDAY NIGHT AND TUESDAY...AS FRONTAL BOUNDARY LINGERS ACROSS THE CWA. FRONT SHOULD BE LESS DIFFUSE BY NOW...SO CHANCES SHOULD GRADUALLY DECREASE BY TUESDAY NIGHT. SLIGHTLY COOLER TEMPERATURES SHOULD CONTINUE. WEDNESDAY-SATURDAY (LONG-TERM): BUILDING UPPER RIDGE...SOUTHERLY FLOW...AND MOSTLY SUNNY SKIES SHOULD SPELL THE RETURN OF HOT AND DRY CONDITIONS FOR ALL AREAS BY WEDNESDAY AND THURSDAY. BY LATE WEEK...MOST OPERATIONAL MODELS DROP A SHORTWAVE SOUTHEAST ACROSS THE UPPER MIDWEST...WHICH MAY SETTLE ANOTHER FRONTAL BOUNDARY SOUTH ACROSS THE CWA. MODELS ARE STARTING TO SHOW SOME CONSISTENCY WITH THIS SCENARIO...SO POPS MAY EVENTUALLY BE NEEDED AROUND THURSDAY THROUGH SATURDAY. WILL BE ANOTHER COOL DOWN ON THE WAY IF THIS BOUNDARY CAN MAKE IT THROUGH THE CWA. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 99 74 97 / 20 30 20 20 HUTCHINSON 73 97 73 95 / 30 30 30 20 NEWTON 73 97 73 95 / 20 30 30 20 ELDORADO 73 99 74 96 / 20 30 20 20 WINFIELD-KWLD 75 102 75 100 / 10 20 20 10 RUSSELL 71 90 72 94 / 50 30 30 20 GREAT BEND 71 93 72 95 / 40 30 30 20 SALINA 71 91 72 93 / 40 30 30 20 MCPHERSON 72 95 73 94 / 30 30 30 20 COFFEYVILLE 76 102 75 101 / 10 20 20 10 CHANUTE 75 100 74 96 / 20 30 20 20 IOLA 74 99 74 95 / 20 30 20 20 PARSONS-KPPF 76 102 74 99 / 10 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM SUNDAY FOR KSZ032-033-047>053-067>072- 082-083-091>096-098>100. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 455 PM CDT SUN AUG 6 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 455 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH ABOUT SUNSET ACROSS CENTRAL KANSAS...GENERALLY ALONG AND NORTH OF A LINE EXTENDING FROM LYONS TO LINDSBORG...AS A COLD FRONT MOVES SOUTH. THE PRIMARY THREAT WILL BE STRONG WIND GUSTS...ALONG WITH LOCALLY HEAVY RAINFALL. MORE ISOLATED MARGINALLY STRONG STORMS WILL BE POSSIBLE THROUGH EARLY EVENING ALONG THE FLINT HILLS. THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING MAY INCREASE THIS EVENING...AND CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF CENTRAL KANSAS...AS A COUPLE OF THUNDERSTORM COMPLEXES MOVE EAST ACROSS THE AREA. AT THIS TIME...IT APPEARS THE HEAVY RAIN POTENTIAL WILL BE GENERALLY ALONG AND NORTH OF INTERSTATE 70. LESS NUMEROUS THUNDERSTORMS MAY SPREAD INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATE TONIGHT...AS THE COLD FRONT CONTINUES TO MOVE SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE ON MONDAY...MONDAY NIGHT...AND TUESDAY AFTERNOON ACROSS ALL OF CENTRAL AND SOUTHEAST KANSAS...ALTHOUGH THE BEST CHANCES SHOULD REMAIN GENERALLY NORTH OF A LINE EXTENDING FROM KINGMAN TO WICHITA TO CHANUTE. SOME OF THE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH GUSTY WINDS OF 50 TO 60 MPH. ADDITIONALLY...AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES WILL BE POSSIBLE ACROSS SOUTHERN KANSAS ON MONDAY AND TUESDAY...AND COULD REMAIN ABOVE 100 DEGREES FOR ALL OF CENTRAL AND SOUTHEAST KANSAS THROUGH FRIDAY OR SATURDAY. AFTERNOON HEAT INDICES MAY EVEN EXCEED 105 DEGREES ACROSS SOUTHEAST KANSAS ON THURSDAY AND FRIDAY. FURTHERMORE...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON MONDAY. PLEASE LIMIT ALL OUTDOOR BURNING TO THE EARLY MORNING OR EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR A SHORT TIME THROUGH ABOUT SUNSET FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE EXTENDING FROM LYONS TO LINDSBORG. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CDJ/ADK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 448 PM CDT SUN AUG 6 2006 KSZ032-033-062215- LINCOLN-RUSSELL- 448 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LINCOLN AND RUSSELL COUNTIES... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BEVERLY TO 6 MILES NORTHWEST OF SUSANK...AND MOVING NORTHEAST AT 15 MPH. BRIEF DOWNBURST WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 520 PM CDT SUN AUG 6 2006 KSZ032-033-047-048-062245- BARTON-ELLSWORTH-LINCOLN-RUSSELL- 520 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL COUNTIES... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF LINCOLN TO 5 MILES NORTHWEST OF HOISINGTON...AND MOVING EAST AT 20 MPH. DOWNBURST WINDS OF 50 MPH ARE POSSIBLE WITH THESE STORMS. GUSTY OUTFLOW WINDS OF 30 TO 40 MPH CAN ALSO BE EXPECTED WELL OUT AHEAD OF THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 540 PM CDT SUN AUG 6 2006 KSZ049-062315- SALINE- 540 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NEW CAMBRIA...OR 8 MILES NORTH OF SALINA...AND MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT SUN AUG 6 2006 KSZ099-100-070030- LABETTE-MONTGOMERY- 712 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDNA...OR 14 MILES EAST OF COFFEYVILLE...AND NEARLY STATIONARY. DOWNBURST WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 729 PM CDT SUN AUG 6 2006 KSZ047-070045- BARTON- 729 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALATIA...OR 18 MILES NORTHWEST OF GREAT BEND...AND MOVING NORTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 736 PM CDT SUN AUG 6 2006 KSZ096-099-100-070100- LABETTE-MONTGOMERY-NEOSHO- 736 PM CDT SUN AUG 6 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE...MONTGOMERY AND NEOSHO COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WIDELY SCATTERED ALONG A LINE EXTENDING FROM ERIE TO MOUND VALLEY TO 6 MILES SOUTHWEST OF EDNA...AND MOVING WEST AT 5 MPH. WINDS OF 40 TO 50 MPH ARE POSSIBLE IN AND NEAR THESE STORMS. DARMOFAL
The Tulsa radar (KINX), 157 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two large trees fell on top of two houses.
The roof was blown off of the highland dairy cooler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527963, 5528045.